Cold hands and feet for women

ElLeón

Explorer
Joined
Mar 31, 2026
Messages
11
Reaction score
10
Location
Mexico City
Not sure whether this side effect has come up in this community before. My sister began Reta 2 weeks ago, and the very next day she mentioned that her hands and feet felt extremely cold.

I didn't give it much thought at the time, yet she says it has been ongoing without letup. It never happened to me, and I haven't come across any mention of it. Might it be that women experience this side effect because of generally being smaller in size, or some other reason?
 
Hello and thanks for joining!

It's pretty normal to feel cold when taking GLP's, and this topic comes up regularly in the community. Try searching for words like chilly or chills, and the relevant threads will show up. As a starting point

-- one recent thread -- ...

... actually, I wanted to share a link to a recent thread called "Reta and Being Chilly", but posting links isn't something I'm able to do yet.

Still, you should be able to find it 🙂
 
It's possible that what you're describing comes from sensory effects of reta, like cold allodynia. I experience that myself, and it shows up in uneven patches. I don't see any reason hands and feet couldn't be affected too, though if that were the underlying cause, you'd likely also have tingling or some other unusual sensations alongside it.

Another factor is that it raises sympathetic nervous system activity, which explains why certain people see a higher heart rate. That leads to less blood flow out to the extremities, and as a result, cold hands and feet. Typically this improves with time. This is the most probable explanation.

As for other explanations, I'd expect those to appear further down the line. Weight loss cuts down fat, which serves as insulation, so you feel colder. Eating less means producing less heat, so you feel colder. And over the long term, weight loss also lowers metabolic rate, which again makes you colder.

In theory, reta might set off Raynaud's phenomenon, but if that happened there would be clear colour changes and pain, and it would come and go.
 
Man, I really wish my wife had that problem. She runs hot all the time (not in that way, though maybe if she puts in the effort). That's just how she's always been.
 
Yes, I find it intriguing that this might be a side effect that hits women in particular. My sister brings it up repeatedly — nothing severe, just something she can deal with — and it never happened to me. She's only on .5 mg each week, whereas I take 3mg.
 
lemon lady said:

desinr-gal said:

For months now, fuzzy socks have been my go-to.. and I live in Hawaii. If it weren't so embarrassing, I'd put on gloves too!
I'm giving real thought to taking a heated blanket to my workplace 😭
small versions are available in lots of stores, and they're amazing. Alternatively, put a compact space heater beneath your desk pointed at your feet 😉
 
ElLeón said:

Not sure whether this side effect has come up in this community before. My sister began Reta 2 weeks ago, and the very next day she mentioned that her hands and feet felt extremely cold.

I didn't give it much thought at the time, yet she says it has been ongoing without letup. It never happened to me, and I haven't come across any mention of it. Might it be that women experience this side effect because of generally being smaller in size, or some other reason?
What I'd like to pass along is this: my hands and feet have had circulation problems, and those problems went away on day 1 of tirz. The circulation trouble only showed up after I caught covid, and it makes my fingers and toes feel like ice cubes. On top of that, a shower's heat was more than I could handle without feeling like I'd keel over. Tirz has helped me a great deal.

Whether reta and tirz differ in some basic way, or whether it's genetics or another variable at play, I can't say — but it could be a breadcrumb for more research.

My dose is just .25mg, or 250 mcg

I'm a woman in my 30s.
 
Hotlongs said:

ElLeón said:

Not sure whether this side effect has come up in this community before. My sister began Reta 2 weeks ago, and the very next day she mentioned that her hands and feet felt extremely cold.

I didn't give it much thought at the time, yet she says it has been ongoing without letup. It never happened to me, and I haven't come across any mention of it. Might it be that women experience this side effect because of generally being smaller in size, or some other reason?
What I'd like to pass along is this: my hands and feet have had circulation problems, and those problems went away on day 1 of tirz. The circulation trouble only showed up after I caught covid, and it makes my fingers and toes feel like ice cubes. On top of that, a shower's heat was more than I could handle without feeling like I'd keel over. Tirz has helped me a great deal.

Whether reta and tirz differ in some basic way, or whether it's genetics or another variable at play, I can't say — but it could be a breadcrumb for more research.

My dose is just .25mg, or 250 mcg

I'm a woman in my 30s.
On tirz by itself, that wasn't something I experienced — it became clear once Reta was added. Mind you, this was during winter, and by then I'd already shed quite a bit of my "insulation".. These days, with less insulation than I've had in years, I'm completely cold..

🤣 🥶
 
ElLeón said:

Not sure whether this side effect has come up in this community before. My sister began Reta 2 weeks ago, and the very next day she mentioned that her hands and feet felt extremely cold.

I didn't give it much thought at the time, yet she says it has been ongoing without letup. It never happened to me, and I haven't come across any mention of it. Might it be that women experience this side effect because of generally being smaller in size, or some other reason?
There's a saying I've come across: chilly palms indicate a kind heart.
 
Back
Top